MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X7SN
Medical Device Problem Codes Gas/Air Leak (2946); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: 2595 device received and pending review from the supplier.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported: "physician was using the eclipse 2l to deliver onyx in an avm.He prepped the balloon exactly as dfu describes and it appeared to be in good condition.The balloon inflated in the ~2.2mm vessel and it appeared to well oppose the vessel wall.While delivering the onyx, the balloon appeared to be deflating slightly which caused the md to need to re-inflate.The same thing happened 2 or 3 more times.The stopcock was appropriately closed after each inflation.Upon completion of the case and removal of the balloon, the vessel was perforated.The md felt that onyx refluxed around the balloon and caused resistance to the withdrawal.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The affected device was sent to supplier balt extrusion.Summary of their investigation is as follows: the braid was not damaged and the tubes were not collapsed; no residual onyx on around the balloon; the hydrophilic coating was damaged; the hub was obstructed by liquid (i.E.Crystalized contrast liquid inside the catheter's lumen).After analysis under binocular, we tried to inflate the balloon catheter eclipse2l but we were not able to do so because of the lumen obstruction.As a result, the inspection could not be completed on our side.The analysis was based on the manufacturing records and post-marketing data gathered.During our review of device history records (dhrs) and process of the eclipse2l, we noted that : the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit as per requested by the manufacturing instructions.We did not observe any anomaly that could potentially explain the event described in the dhr.The incident description mentioned that "while delivering the onyx, the balloon appeared to be deflating slightly which caused the md to need to re-inflate.".The balloon was purged before its use inside the patient (i.E.Device preparation as per the ifu) and it has not been reported any anomaly at this stage.Due to a lack of information and impossibility to inflate the balloon during investigation, we could not accurately determine the origin of the issue experienced by the physician but different hypotheses could explain the event reported: a first hypothesis could be linked to a balloon leak that led to the leakage observed; this could be due to an interaction during the manufacturing process with the purge wires that could have drilled the balloon and/or to an improper balloon welding on tubes.A second hypothesis could be linked to improper manipulation of the device during the preparation and/or its use.As indicated in the instructions for use, the eclipse2l catheters shall be manipulated with precautions.A too strong injection could cause a balloon leakage (contained in the warning section of the ifu "do not exceed the maximum recommended inflation volume indicated on the label as balloon rupture may occur").In this specific case, it has been reported that the user "inflated the balloon in the 2.2mm vessel " but we lack information and evidences about the procedure's conditions.Secondly, following the incident description, the eclipse2l was being entrapped into the embolic agent injected ("the md felt that onyx refluxed around the balloon and caused resistance to the withdrawal.").We do not know accurately the conditions where occurred this issue and which manipulations were applied.However, none residual of onyx didn't observed around the balloon and none damage didn't observed on the distal part of the catheter.This issue cannot be confirmed.In conclusion: no accurate root-cause was determined for the first issue related to the deflation and potentially to the leakage of the balloon; the second issue failure reported (i.E.Embolic agent trapping and catheter rupture during removal) cannot be confirmed.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200800450 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported: "physician was using the eclipse 2l to deliver onyx in an avm.He prepped the balloon exactly as dfu describes and it appeared to be in good condition.The balloon inflated in the 2.2mm vessel and it appeared to well oppose the vessel wall.While delivering the onyx, the balloon appeared to be deflating slightly which caused the md to need to re-inflate.The same thing happened 2 or 3 more times.The stopcock was appropriately closed after each inflation.Upon completion of the case and removal of the balloon, the vessel was perforated.The md felt that onyx refluxed around the balloon and caused resistance to the withdrawal." additional information: could you please tell us if there was a rupture of the eclipse2l during the removal and confirm us that the totality of the eclipse2l could be removed from the patient? ((b)(6)) the e2l was not ruptured during the case but that was not confirmed after removal (we did not try to inflate it after the case).Yes the entirety of the balloon was removed from the patient.Could you please tell if the user observed a leakage of contrast liquid during the deflation? ((b)(6)) the physician did not comment that he observed contrast leakage during deflation.Additional information 2: there was no negative impact on the patient.Thanks.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11011936
Report Number3014162263-2020-00038
Device Sequence Number17267223
Product Code MJN
UDI-Device Identifier00818053022937
UDI-Public00818053022937
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberECL2L6X7SN
Device Catalogue NumberN/A
Device Lot NumberF200800450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;